New addition to the cocktail: Depakote

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sher211
Regular Member


Date Joined Nov 2008
Total Posts : 32
   Posted 12/20/2008 12:31 AM (GMT -7)   
Hi all-

After talking to my psychiatrist about my sudden increase in mania, she decided to put me on 750 mg of depakote (one in the morning, two at night). Though it's only been a couple of days, I've already noticed some changes: I feel very lethargic and tend to nap frequently throughout the day, I also feel very drugged (inability to think quickly, low reaction time, etc.); fortunately, I have not noticed any weight gain or hair loss, if anything I have lost about a half of pound. This idea of weight gain/hair loss scares me--I've read on forums people's experience with weight gain/hair loss, and I have to say that my odds don't look good. It seems as though the majority of people gain up to twenty pounds within a month of taking this drug. When I first started taking lexapro alone about 3 years ago I experienced what I felt was an extreme weight gain of 15 pounds--even though everyone who knew still thought that I looked good, even great at times, I couldn't handle the fact that I'd gained 15 pounds within a couple of months. I am starting to have doubts about this drug...

Any thoughts on how to control weight gain?

Sher

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 12/20/2008 8:06 AM (GMT -7)   
Hi Sher,

Hang on through the first 2 weeks -- that's when side effects are worst and you should see the sleepiness and drugged feeling disappear. If they don't, obviously call the doc.

If the drug works for you and you decide you want to stay on it, then you'll need to control the weight gain the same way you'd control any weight gain -- exercise and watching what you eat. Keep a food journal. If the hair loss is too much for you to bear, talk to your doctor. Everything I've heard says it comes back when you stop the drug, but talk to the doc.

stay strong,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


trying2getby
Regular Member


Date Joined Nov 2008
Total Posts : 146
   Posted 12/20/2008 10:40 AM (GMT -7)   
watch your carbs, and have healthy snacks around you, like celery sticks and carrots. i myself am watching my weight as i am on zyprexa. i have already gained about 8 lbs but i needed it anyway.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:13 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
218 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, Girlie, jrpsf, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer